Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 99, NWS New Orleans, LA

June 7, 2001Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2001, 10:22 AM CDT for Amite County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 10:22 AM CDT (15:22 UTC)
Expired
Jun 7, 2001, 11:15 AM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Amite County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 071523
SVRNEW

MSC005-071615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1022 AM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF LIBERTY

* UNTIL 1115 AM CDT

* AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTHWEST OF GLOSTER
  TO 14 MILES SOUTH OF GLOSTER...MOVING NORTHEAST AT 20 MPH.

  THIS LINE OF STORMS IS CAPABLE OF PRODUCING DAMAGING WIND GUSTS. 
  SEEK SHELTER IN A STURDY STRUCTURE AND KEEP AWAY FROM WINDOWS.

LAT...LON 313t6 9097 3134 9109 3128 9105 3100 9105
          3103 9054 3136 9058

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:45 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 3:45 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT THU JUN 7 2001

...SERIOUS FLOOD PROBLEMS ARE LIKELY TO CONTINUE...

HYBRID TROPICAL/STRONG BAROCLINIC PATTERN IS LIKELY TO CONTINUE TO
PRODUCE MAXIMUM RAINFALL INTENSITIES...ESPECIALLY ALONG AREAS OF
ECHO TRAINING. FORTUNATELY...SHORT TERM RADAR TRENDS SHOW THE
TORRENTIAL RAIN SHIFTING NORTH OUT OF THE THIBODAUX/SCHRIEVER AREA
OF UPPER LAFOURCHE/TERREBONNE PARISHES WHERE RADAR RAINFALL
ESTIMATES SHOWED A FAIRLY EXTENSIVE AREA OF 6 INCH WITH LOCAL 8.5
INCH AMOUNTS IN JUST 3 HOURS...ENDING AROUND 0700Z. STORM TOTALS IN
THIS AREA ARE OVER 15 INCHES WHICH APPEARS TO BE THE MAX AREA FOR
THIS EVENT. NOT TOO SURPRISINGLY...SERIOUS FLOODING HAS RESULTED IN
THIS AREA WITH NUMEROUS HOMES FLOODED AND THE MAJORITY OF ROADS AND
STREETS CLOSED DUE TO VERY HIGH WATER.

THE ETA/AVN MODEL SOLUTIONS LOOK PRETTY GOOD WITH REGARDS TO THE
MOVEMENT OF THE REMNANTS OF ALLISON WITH SOME PREFERENCE TOWARDS THE
AVN. ALTHOUGH SHORT TERM TRENDS SHOW THE HEAVIER RAIN SHIFTING A BIT
NW...THE MODELS MAY ACTUALLY BE RESOLVING THE WELL DEFINED SURFACE
BOUNDARY SPLITTING NE/SW ACROSS OUR FORECAST AREA. IN ADDITION...A
WELL DEFINED DEEP MOISTURE PLUME EXTENDS SOUTH TO THE YUCATAN
PENINSULA WITH EMBEDDED WEAK SHORTWAVES AND OUTFLOWS MOVING NORTH.
ONLY A SLIGHT AMOUNT OF DAYTIME HEATING SE OF THE SURFACE BOUNDARY
SHOULD CAUSE CONVECTION TO FIRE SOUTHEAST...BASICALLY ENCOMPASSING
MOST OF SE LA AND S MS WITH THE ONLY QUESTIONABLE AREA BEING THE
EASTERN TWO MS COASTAL COUNTIES. WITH THE UPPER VORT MAX OVER TEXAS
SHIFTING BACK W/SW...THE HEAVIEST RAIN AXIS MAY REMAIN JUST WEST OF
GULFPORT. BECAUSE AREAS FROM GULFPORT EAST HAVE NOT RECEIVED
SUBSTANTIAL RAIN...WILL HOLD OFF ON INCLUDING THEM IN THE FLOOD
WATCH. OTHERWISE...IT IS PRUDENT TO KEEP ALL AREAS CURRENTLY IN THE
FLOOD WATCH AS IS THROUGH TONIGHT. LOCAL QPF TECHNIQUES FORECAST 6
TO 8 INCHES OF ADDITIONAL RAIN WITH LOCALLY HIGHER AMOUNTS THROUGH
TONIGHT.

TO SUM UP LATER PERIODS...THE RAIN WILL EVENTUALLY TAPER OFF. AS THE
UPPER VORT MAX OVER S TX FINALLY SHIFTS EAST AND SHEARS OUT...A WEAK
FRONTAL BOUNDARY IS EXPECTED TO MOVE SOUTH AND STALL OUT ACROSS THE
CENTRAL GULF COAST REGION OVER THE WEEKEND. WITH GRADUALLY WEAKENING
UPPER LEVEL SUPPORT...WILL BASICALLY TAPER RAIN CHANCES ABOUT 20
PERCENT EACH DAY WITH TEMPERATURES SLOWLY WARMING BACK TO NEAR
NORMAL ON SUNDAY.

KMCB 76/69/82/69 +876   KBTR 76/70/83/70 +876
KMSY 79/72/83/73 +876   KGPT 80/72/82/72 8876

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080.

22

In the hours before

Special weather statement, Jun 7, 6:45 AM CDT, 3 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 AM CDT THU JUN 7 2001

.SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO
DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP
TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT
OF THE GULF OF MEXICO WILL CONTINUE TO BRING HEAVY RAIN BANDS ACROSS
MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI AND THE NORTH GULF WATERS. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND WIND
GUSTS TO 40 MILES PER HOUR...HOWEVER...ISOLATED THUNDERSTORMS
COULD BECOME MARGINALLY SEVERE WITH WIND GUSTS AROUND 50 MILES PER
HOUR.

.HEAVY RAIN AND FLOODING...
PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE
HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF
2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES
WILL BE COMMON THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG
THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON
SATURATED GROUND WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Local storm report, Jun 7, 7:36 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
736 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0624 AM    3 NW ZACHARY              LA   TORNADO
06/07/01   EAST BATON ROUGE               *** 1 DEAD ***
                                          ACCORDING TO ZACHARY
                                          FD...NUMEROUS TREES DOWN ON
                                          HOMES. TWO CONFIRMED
                                          TOUCHDOWNS IN THE VICINITY
                                          OF THE PLANK ROAD AND PORT
                                          HUDSON ROAD AREA. FATALITY
                                          OCCURRED WHEN A TREE FELL
                                          ONTO A PICKUP
                                          TRUCK...OCCUPANT MALE.
                                          INITIALLY REPORTED BY BATON
                                          ROUGE EOP.
Special weather statement, Jun 7, 9:13 AM CDT, 1 hour 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-

HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 AM CDT THU JUN 7 2001

.SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO
DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP
TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT
OF THE GULF OF MEXICO WILL CONTINUE TO BRING HEAVY RAIN BANDS ACROSS
MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM 10 AM THROUGH 8
PM CDT. THE PRIMARY CONCERN WILL BE ISOLATED SHORT-LIVED TORNADOES
THAT MAY TOUCH DOWN BRIEFLY UNDER THE STRONGER TROPICAL
THUNDERSTORMS. DAMAGING WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE FROM
SOME OF THE MORE ORGANIZED ACTIVITY THIS AFTERNOON.

.HEAVY RAIN AND FLOODING...
PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE
HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF
2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES
WILL BE COMMON THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG
THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON
SATURATED GROUND WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF
ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Jun 7, 10:00 AM CDT, 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT THU JUN 7 2001

.SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO
DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TONIGHT. DEEP TROPICAL MOISTURE
AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO
WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF
THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
THERE IS A GENERAL THREAT FOR THUNDERSTORMS FOR THE REMAINDER OF
TONIGHT. VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND WIND GUSTS UP TO 25 MILES AN HOUR WILL BE THE MAIN
THREAT.

.HEAVY RAIN AND FLOODING...
PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA AFTER MIDNIGHT.
A FEW OF THE HEAVY RAIN AREAS WILL BECOME STATIONARY...CAUSING
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS
OF 4 INCHES WILL BE POSSIBLE THROUGH TONIGHT WITH LESSER AMOUNTS
EXPECTED ALONG THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL
HEAVY RAIN ON SATURATED GROUND WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF
ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningLIXWilkinson52 min
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningLIXAmite52 min
Jun 7, 10:01 AM CDTSevere Thunderstorm WarningLIXWilkinson29 min
Jun 7, 2:55 PM CDTFlash Flood WarningLIXHancock, Pearl River3 hr
Jun 7, 5:24 PM CDTTornado WarningLIXHancock36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.